Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 309, NWS North Platte, NE

August 1, 2013Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2013, 10:45 AM CDT for Wheeler County, Nebraska. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2013, 10:45 AM CDT (15:45 UTC)
Expired
Aug 1, 2013, 11:15 AM CDT
In force
30 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wheeler County, NE

The radar

The Grand Island radar (KUEX), 160 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 10:50 AM CDTHAIL 1.758 Sse Bartlett, NEHAIL CAUSED BROKEN WINDOWS AT A FARM HOUSE.
Aug 1, 11:00 AM CDTHAIL 0.8811 Se Bartlett, NEDIME TO NICKEL SIZED HAIL FELL ALONG WITH 1.20 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS53 KLBF 011545
SVRLBF
NEC183-011615-
/O.NEW.KLBF.SV.W.0309.130801T1545Z-130801T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 AM CDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1115 AM CDT

* AT 1042 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  NORTHWEST OF SPALDING...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHERN WHEELER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4173 9830 4173 9860 4175 9863 4188 9845
      4177 9829 4174 9829
TIME...MOT...LOC 1545Z 316DEG 21KT 4175 9846

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
2 follow-up statements
897 
WWUS53 KLBF 011554
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1054 AM CDT THU AUG 1 2013

NEC183-011615-
/O.CON.KLBF.SV.W.0309.000000T0000Z-130801T1615Z/
WHEELER NE-
1054 AM CDT THU AUG 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WHEELER COUNTY UNTIL 1115 AM CDT...

AT 1051 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPALDING...
AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4173 9830 4173 9860 4174 9858 4185 9841
      4177 9829 4174 9829
TIME...MOT...LOC 1554Z 321DEG 23KT 4171 9841

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
738 
WWUS53 KLBF 011605
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 AM CDT THU AUG 1 2013

NEC183-011615-
/O.EXP.KLBF.SV.W.0309.000000T0000Z-130801T1615Z/
WHEELER NE-
1105 AM CDT THU AUG 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER COUNTY
WILL EXPIRE AT 1115 AM CDT/1015 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4173 9830 4173 9860 4174 9858 4185 9841
      4177 9829 4174 9829
TIME...MOT...LOC 1605Z 321DEG 23KT 4165 9835

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:35 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Aug 1, 6:35 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 AM CDT THU AUG 1 2013

.SYNOPSIS...
ISSUED AT 321 AM CDT THU AUG 1 2013

AT 07Z...THERE WAS A WEAK SURFACE LOW OVER CENTRAL SOUTH DAKOTA WITH
A BOUNDARY FROM THERE TO NORTHEAST NEBRASKA AND ALSO TO NORTHWEST
NEBRASKA. PRECIPITABLE WATER DERIVED FROM THE LOW ORBITING MICROWAVE
SENSORS SHOWED A POOL OF 35-38MM OVER WEST CENTRAL NEBRASKA AND
25-28MM POOLING ALONG THE SURFACE BOUNDARY. GOES WATER VAPOR IMAGERY
SHOWED A PLUME OF MID-TROPOSPHERIC MOISTURE ACROSS THE PLAINS.
SURFACE DEW POINTS IN THE 60S WOULD INDICATE LOW LEVEL MOISTURE AS
WELL.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 321 AM CDT THU AUG 1 2013

SURFACE BASED CONVECTIVE INHIBITION DECREASES TO LESS THAN 30J/KG ON
THE SURFACE BOUNDARY ACROSS SOUTHERN SOUTH DAKOTA AND CENTRAL
NEBRASKA BY MIDDAY TODAY. THAT WOULD BE THE MOST LIKELY TIME AND
LOCATION OF CONVECTIVE INITIATION. AS THE STORMS COME SOUTH...THEY
WILL PICK UP MORE ENERGY AND COALESCE INTO A CONVECTIVE SYSTEM AS
THEY REACH SURFACE BASED CONVECTIVE POTENTIAL ENERGY OF
2500-3500J/KG IN CENTRAL AND SOUTHWEST NEBRASKA. WITH THAT ENERGY
LEVEL AND 0-6KM BULK SHEAR OF 40-50KT...THERE IS POTENTIAL FOR LARGE
HAIL BY LATE AFTERNOON OVER CENTRAL AND WESTERN NEBRASKA. STORMS
WILL THEN CONTINUE INTO LATE THIS EVENING. HOWEVER...AFTER THE
CONVECTIVE INITIATION...THERE IS UNCERTAINTY OF 3-6 HOURS REGARDING
THE PROGRESSION OF THE SYSTEM.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 321 AM CDT THU AUG 1 2013

A NEARLY STATIONARY FRONT WILL REMAIN ANCHORED NORTHWEST TO
SOUTHEAST ACROSS THE FORECAST AREA FRIDAY...WITH CONTINUED CHANCES
FOR TSTMS. DEPENDING ON THE TIMING OF AN UPPER LEVEL
IMPULSE...SEVERE STORMS COULD DEVELOP IF THE TIMING OF THE IMPULSE
CORRESPONDS WITH PEAK HEATING DURING THE AFTERNOON. HIGH
TEMPERATURES FRIDAY WILL RANGE FROM NEAR 80 DEGREES NORTHEAST TO 90
DEGREES SOUTHWEST.

CANADIAN HIGH PRESSURE WILL NOSE SOUTHEAST INTO MINNESOTA AND THE
GREAT LAKES DURING THE WEEKEND. THIS WILL BRING A SOUTHEAST UPSLOPE
FLOW TO OUR AREA. LOW LEVEL MOISTURE WILL CONTINUE TO FUNNEL INTO
THE AREA FROM THE SOUTHEAST...ESPECIALLY ACROSS SOUTHWEST INTO
WESTERN NEBRASKA...WHERE THE BEST CHANCE FOR TSTMS WILL BE FOUND.
HIGHS WILL COOL SOME AS THE HIGH BUILDS SOUTHEAST INTO THE GREAT
LAKES REGION...WITH MID 70S TO LOWER 80S EXPECTED.

LITTLE CHANGE IS EXPECTED NEXT WEEK...WITH CONTINUED SOUTHEAST
UPSLOPE FLOW AND DAILY CHANCES FOR TSTMS. THE BEST CHANCE FOR RAIN
WILL BE ACROSS WESTERN NEBRASKA. A MAJOR COOL DOWN CONTINUES TO BE
ADVERTISED BY THE ECMWF THURSDAY...AS A STRONG LOW PRESSURE SYSTEM
DEVELOPS ACROSS SOUTHERN CANADA...WITH A STRONG CANADIAN COLD
FRONT PLUNGING SOUTH INTO THE PLAINS ON THE WESTERN SIDE OF THE
LOW. HIGHS COULD STRUGGLE INTO ONLY THE LOWER 70S IF THIS SCENARIO
PANS OUT. WILL CONTINUE TO MONITOR.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 634 AM CDT THU AUG 1 2013

THE NEXT STORM SYSTEM IS EXPECTED TO DEVELOP IN SOUTH CENTRAL AND
SOUTHWEST NEBRASKA TOWARD 18Z AND MOVE ACROSS NORTH CENTRAL THROUGH
SOUTHWEST NEBRASKA DURING THE AFTERNOON AND EVENING. HAIL CAN BE
EXPECTED WITH AT LEAST SOME THE STORMS THURSDAY AFTERNOON AND
EVENING ALONG WITH WIND GUSTS EXCEEDING 45KT 15-20NM OUT FROM THE
STORMS. AT THIS TIME...THERE IS ENOUGH CONFIDENCE TO INCLUDE
THUNDER IN THE LBF TERMINAL FORECAST AFTER 23Z AND BEFORE 04Z. FOR
NOW WE WILL NOT INCLUDE HAIL BUT WE WILL INCLUDE WIND
VRB30-35G40-50KT. CONFIDENCE IS NOT AS HIGH WITH THE VTN FORECAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...TAYLOR
AVIATION...SPRINGER
Hazardous weather outlook, Aug 1, 4:55 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 AM CDT THU AUG 1 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-021000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
455 AM CDT THU AUG 1 2013 /355 AM MDT THU AUG 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL CONTINUE THIS MORNING OVER THE
NIOBRARA VALLEY AND THE NEBRASKA SANDHILLS WITH LIGHTNING...HEAVY
RAIN AND SMALL HAIL EXPECTED.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IN WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS ARE
EXPECTED TO DEVELOP AROUND MIDDAY TO EARLY AFTERNOON IN THE
NORTHERN PART OF NEBRASKA. STORMS WILL THEN MERGE INTO A
THUNDERSTORM SYSTEM DURING THE AFTERNOON AND SPREAD INTO CENTRAL
AND SOUTHWEST NEBRASKA TOWARD EARLY EVENING. THE PRIMARY RISK WITH
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND...AS WELL AS
FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY IN
CENTRAL...NORTH CENTRAL AND NORTHWEST NEBRASKA. A FRONT WILL SAG
SOUTH ACROSS NEBRASKA FRIDAY AFTERNOON AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE FRONT.

AFTER FRIDAY...THERE IS A POSSIBILITY OF THUNDERSTORMS EACH DAY
THROUGH THE MIDDLE OF NEXT WEEK AS A FRONT CONTINUES STALLED ON
THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON IN CENTRAL
AND NORTH CENTRAL NEBRASKA AND THIS EVENING IN SOUTHWEST NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

In the hours before

Special weather statement, Aug 1, 6:45 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 AM CDT THU AUG 1 2013

NEZ010-028-029-011245-
GARFIELD NE-HOLT NE-WHEELER NE-
645 AM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...SOUTHWESTERN
HOLT AND GARFIELD COUNTIES UNTIL 745 AM CDT...

AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SWAN LAKE...OR 18 MILES
NORTH OF BURWELL...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GABLES AROUND 735 AM CDT.

SPRINGER
Special weather statement, Aug 1, 9:05 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 AM CDT THU AUG 1 2013

NEZ022-056-057-011445-
DEUEL NE-GARDEN NE-KEITH NE-
805 AM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH...SOUTHERN GARDEN
AND NORTHEASTERN DEUEL COUNTIES UNTIL 845 AM MDT...

AT 804 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEWELLEN...OR 12 MILES SOUTHEAST OF
OSHKOSH...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEMOYNE...
  BRULE...
  ASH HOLLOW STATE HISTORICAL PARK...
  WINDLASS HILL...
  CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
  RUTHON...
  EAGLE GULCH CAMPGROUND...
  BELMAR...
  OTTER CREEK CAMPGROUND...
  LAKE VIEW CAMPGROUND...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 114 AND 125.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 89 AND 104.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 138.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 1, 9:25 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 AM CDT THU AUG 1 2013

NEZ010-011515-
HOLT NE-
925 AM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 1015 AM
CDT...

AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF ONEILL...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PAGE...
  SCOTTVILLE...
  OPPORTUNITY...
  DORSEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 1, 9:41 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 AM CDT THU AUG 1 2013

NEZ029-011515-
WHEELER NE-
941 AM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER COUNTY UNTIL
1015 AM CDT...

AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF BARTLETT...OR 32 MILES EAST OF
BURWELL...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN WHEELER COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 1, 9:45 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 AM CDT THU AUG 1 2013

NEZ057-011515-
KEITH NE-
845 AM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEITH COUNTY UNTIL 915
AM MDT...

AT 841 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OGALLALA...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KEYSTONE...
  ROSCOE...
  KINGSLEY DAM...
  BROGANVILLE...
  NEVENS...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 124 AND 143.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 84 AND 98.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 1, 10:33 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 AM CDT THU AUG 1 2013

NEZ029-011615-
WHEELER NE-
1033 AM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER COUNTY UNTIL
1115 AM CDT...

AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF BARTLETT...OR 31 MILES EAST OF
BURWELL...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PIBEL LAKE STATE RECREATION AREA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 11:32 PM CDTSevere Thunderstorm WarningLBFGarden, Grant43 min
Aug 1, 1:42 PM CDTSevere Thunderstorm WarningLBFCherry48 min
Aug 1, 1:52 PM CDTSevere Thunderstorm WarningLBFCherry38 min
Aug 1, 1:54 PM CDTSevere Thunderstorm WarningLBFHolt, Rock51 min
Aug 1, 2:00 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt45 min
Aug 1, 2:18 PM CDTSevere Thunderstorm WarningLBFHolt42 min
Aug 1, 2:26 PM CDTTornado WarningLBFCherry34 min
Aug 1, 2:30 PM CDTSevere Thunderstorm WarningLBFCherry45 min
Aug 1, 2:44 PM CDTSevere Thunderstorm WarningLBFHolt46 min
Aug 1, 3:03 PM CDTSevere Thunderstorm WarningLBFHolt42 min
Aug 1, 3:21 PM CDTSevere Thunderstorm WarningLBFBrown39 min
Aug 1, 3:43 PM CDTSevere Thunderstorm WarningLBFHolt, Wheeler47 min
Aug 1, 3:47 PM CDTSevere Thunderstorm WarningLBFBrown, Rock43 min
Aug 1, 4:25 PM CDTSevere Thunderstorm WarningLBFCherry50 min
Aug 1, 4:47 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler43 min
Aug 1, 5:12 PM CDTSevere Thunderstorm WarningLBFCherry63 min
Aug 1, 5:14 PM CDTSevere Thunderstorm WarningLBFSheridan61 min
Aug 1, 5:19 PM CDTTornado WarningLBFCherry41 min
Aug 1, 5:27 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler48 min
Aug 1, 5:50 PM CDTSevere Thunderstorm WarningLBFCherry40 min
Aug 1, 6:12 PM CDTSevere Thunderstorm WarningLBFSheridan48 min
Aug 1, 6:28 PM CDTSevere Thunderstorm WarningLBFCherry47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.